depo question

Discussion in 'Women's Issues' started by neoteny, Jan 29, 2005.

  1. neoteny

    neoteny Member

    A little under a year ago (last March), I got one depo shot. I was kind of pressured into it by a doctor at a family planning clinic when I went in to get more pills (I'd been on ortho tricyclen lo for over a year with no problems). I got my period one time after receiving the shot, and then it went away, as I was expecting. I never got a second shot. It is many months later now, and I still have not gotten my period back. It's getting a little ridiculous. I'm due for my annual in March, but I really don't think anything is wrong with me. Basically I'm wondering if this is somewhat normal for depo. Any thoughts?
     
  2. lynsey

    lynsey Banned

    I never got a period on the depro provera shot but please just read what I have to say. It is a horrible shot. I know so many people who have had bad experiences on it. I had it and I gained 40 pounds in a very short time and went from a b cup to a d cup. I was really depressed for no reason at all, I completley lost my sex drive, I became lethargic, I had to go on medication because I was so anxious all the time. I got two doses and went off of it and am almost back to my normal self but it really messed with my cycle and my hormones and body I would not get another one. My doctr won't even give it anymore.
     
  3. lynsey

    lynsey Banned

    oh and to answer your question try yasmin it gave me a period for almost three days which is amazingly long for me and I felt better afterwards.
     
  4. ihmurria

    ihmurria fini

    Ask your doc. Hell, even phone your doctor and ask if it's something you should be concerned about it.

    Are you on the pill? That can affect your cycle (though it usually makes it regular, not missing)

    Have you taken a pregnancy test? It's always a thought.


    Depo can take many months before your body will return to 'normal' cycling, because it stops it completely for so many women



    oh, and I'm on depo, and I really like it. Some people react well, and some react badly. Yes, I gained weight, but it's really more incentive to get into better cardiovascular health (yes my brain really works like that) and for me, it's far more cost-effective than using the pill and paying for pads/tampons/pantyliners because my univ subsidizes it. But that's just been my experience. Just saying, not every woman reacts badly to it so maybe generalizations are a bad thing.


    anywho, good luck. Take multivitamins, esp. with calcium (it can cause decreased bone density sometimes)
     
  5. tigerlily

    tigerlily proud mama

    i didn't have a period for about a year After getting my last shot... so it's pretty normal. actually my gyno freaked me out saying i was going to have lots of really heavy periods but i never did... i don't know if she was qualified to make that assumption... :rolleyes:
     
  6. Kiz

    Kiz Member

    I was on depo and had no side effects what so ever. It took a few months after coming off it for my periods to come back, apparently this is quite normal and nothing to worry about. I am a bit concerned about your doctor pressuring you into it. That's just not on.
     
  7. Unkle_John

    Unkle_John Member

    Aunt JuJu here... I swiped my husbands account while he's chopping fire wood.

    I've been on the shot for about 3 years now. I've never had any side effects. Sure I don't have a period, and I gained some weight. But I still have the sex drive and I haven't any depression. Now The reason I say that is because the shot doesn't effect everyone's brains and body the same. My sister on the other hand bled like a stick pig and almost became a hemophiliac. But they have a counter shot that can help you out.
    Now if you got the shot once a year, and are now off but not having your periods, I would be more concerned for being pregnant. If you are sexually active. From the documents I've read about the shot and from my own account, you have to take the shot every three months. I was on it through out high school and when I turned 18 I didn't have a boy friend and I hadn't met my husband yet. It took me almost 2 years afte I stopped getting the shot before I started having my periods again. Then I met my husband and got back on it.
    I personally think it's the best thing in the world. But only if your body can handle it.
    This I mean it's not for everyone, if it does effect you badly, get off ASAP. Get a form of birth control that will help you, not hurt you.

    Aunt JuJu
     
  8. kindwoman

    kindwoman Sista Golden Hair

    I'm on the Depo-Provera shot & I never have a period. Sometimes I have some funky looking discharge but that's about it. Everyone I've talked to that's been on it says it makes them gain about 10 pounds. This happens to me also. When I get the shot I gain weight, then by the time the 3 months is up & it's time for another shot I've lost the weight I had gained. So it's a big weight gain/loss roller coaster all the time-kinda annoying really.
     
  9. neoteny

    neoteny Member

    I never experienced any side effects other than the loss of my period. I only got the shot one time. That was a long time ago, and I still have not gotten my period back. I know that I am not pregnant. I was just wondering how long it took for other women to begin menstruating after discontinuing the shot. Thanks for all your replies. And as for the person who said she was worried about the doctor, I do not intend to go back to that same clinic. I only went there once because I was in a new town.
     
  10. I was on the shot for a yr & a 1/2. I didn't like it. Didn't gain weight or get periods but, hormonally it was just fucked up. People with PCOS really shouldn't take it either my endocrinologist said & I have it so.... I never got my period back from it. I was waiting for it to go on the pill, but eventually they just put me on the pill to bring on my period again.
     
  11. Unfortunately I had side effects from the Depo. I stayed on it for three years anyway because I didn't want to chance getting pregnant. Eventually the hubby got neutered and I was able to stop the Depo. ;) It took nearly nine months to start having a period again (not that I missed having it) but hormone wise I feel better now that I'm off the depo.
     
  12. headymoechick

    headymoechick I have no idea

    I'm on depo and I love it. No bad side effects for me at all. My period did stop, but I don't mind because I don't like to have it anyway. MY doctor said it may take up to a year after you get off the shot to get a period or become pregnant
     

Share This Page


  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice